MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER TUBE WITH BD MICROGARD CLOSURE; BLOOD COLLECTION TUBE

BD CARIBE LTD. BD MICROTAINER TUBE WITH BD MICROGARD CLOSURE; BLOOD COLLECTION TUBE
Catalog Number 365987
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples were selected from bd inventory for evaluation, and the customer's indicated failure mode for plasma leakage from centrifugation was not observed as all samples met specifications.A review of the manufacturing records was completed for the incident lot and no issues were identified.Conclusion: an absolute root cause for this incident cannot be determined as bd was not able to duplicate or confirm the customer¿s indicated failure mode.
 
Event or Problem Description
It was reported that after blood collection, a nicu nurse noticed plasma leakage from a bd microtainer tube with bd microgard closure, pst amber, lithium heparin w/gel additive, after centrifugation.The tube was handcarried to the lab and put in another plastic tube.The tube was then placed into a statspin for three minutes.After spinning, processing person picked up microtainer from tube with a forcep but noticed that there wasn't enough specimen and blood was leaking from the base of the microtainer tube.No serious injury or medical intervention reported.

Brand Name
BD MICROTAINER TUBE WITH BD MICROGARD CLOSURE
Common Device Name
BLOOD COLLECTION TUBE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key7085014
Report Number2243072-2017-00342
Device Sequence Number1183110
Product Code JKA
UDI-Device Identifier00382903659876
UDI-Public00382903659876
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date12/31/2015
Device Catalogue Number365987
Device Lot Number429018N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2015
Initial Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;